# SDR CA060221010

- Difficulty date: February 16, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 1,529 hours
- Engine: Cont IO240B
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Bracket
- Part number: 2224121400
- Condition: Cracked
- Location: Alternator
- Part time: 550 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION, A SMALL CRACK WAS DISCOVERED ON THE ALTERNATOR BRACKET.  FURTHER INSPECTION REVEALED THAT THE TOP NUT TCM P/N 2443 WHICH IS USED TO MOUNT THE BRACKET TO THE ENGINE WAS STRIPPED.  THE NUT ATTACHES TO ONE OF THE ENGINE THRU STUDS AT THE FORWARD MAIN BEARING.  LUCKILY THE STUD WAS NOT DAMAGED AND A NEW BRACKET AND NUT WERE INSTALLED AND TQ`D.  IT WAS ALSO NOTED THAT ALT BRACKET MOUNTING HOLES ARE LARGER THAN THE STUDS AND BOLT USED TO SECURE THE BRACKET TO ENG.  THESE WERE TAUGHT AT FIRST TO BE ELONGATED BUT THE NEW BRACKET SUPPLIED BY THE MANUFACTURE REVEALED THEY WERE MANUFACTURED THIS WAY.  A REQUEST WAS SENT TO THE MANUFACTURE FOR EXPLANATION.
